Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 56, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 7, 2002, 9:38 PM CDT for Milam County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2002, 9:38 PM CDT (02:38 UTC)
- Expired
- Apr 7, 2002, 10:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Milam County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1917 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 11.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 080238 SVRFTW TXC331-080345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 937 PM CDT SUN APR 7 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MILAM COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 1045 PM CDT * AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF CAMERON...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAMERON AROUND 1010 PM CDT LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3078 9729 3063 9719 3068 9675 3112 9685
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 7:26 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 7, 7:26 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 726 PM CDT SUN APR 7 2002 WE WILL UPDATE THE ZONES AND STRIP SEVERE WEATHER AND HEAVY RAIN THREAT FROM THE WEST. WE WILL UPDATE AGAIN WITHIN 30 MINUTES...AS THE TORNADO WATCH IS ABOUT TO BE REPLACED BY A SEVERE THUNDERSTORM WATCH FOR ALL AREAS EAST OF THE SQUALL LINE...WHICH IS MIDWAY THROUGH THE DFW AREA...AND ABOUT 40 MILES WEST OF WACO. FCSTID = 26 DFW 61 76 55 77 / 90 60 10 0 ACT 63 79 57 79 / 90 60 10 0 .FWD... TX...TORNADO WATCH UNTIL 800 PM CDT SUNDAY FOR ZONES TXC027... TXC035...TXC085...TXC093...TXC099...TXC113...TXC121...TXC133... TXC139...TXC143...TXC145...TXC193...TXC217...TXC221...TXC237... TXC251...TXC281...TXC309...TXC333...TXC363...TXC367...TXC425... TXC429...TXC439...TXC497...TXC503. FLASH FLOOD WATCH FOR SUNDAY NIGHT FOR ZONES TXZ091>095... TXZ102>107...TXZ117>123...TXZ131>135...TXZ144>148...TXZ157>162... TXZ174>175. FLASH FLOOD WATCH FOR SUNDAY NIGHT FOR ZONES TXZ100>160. FLASH FLOOD WATCH FOR SUNDAY NIGHT FOR ZONES TXZ091>095... TXZ102>107...TXZ117>123...TXZ131>135...TXZ144>148...TXZ157>162... TXZ174>175.
In the hours before
Special weather statement, Apr 7, 3:45 PM CDT, 5 hours 53 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT SUN APR 7 2002 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT TO THE WEST OF A LINE FROM DENTON...TO FORT WORTH...MERIDIAN...AND KILLEEN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ELSEWHERE ACROSS NORTH TEXAS. SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO AFFECT A LARGE PORTION OF NORTH TEXAS OVERNIGHT. SUPERCELL THUNDERSTORMS DEVELOPING ACROSS WEST CENTRAL TEXAS AT THIS TIME WILL MOVE EAST AND AFFECT THE AREA THIS EVENING. TORNADOES ARE POSSIBLE...HOWEVER THE GREATEST THREAT FOR TORNADOES WILL BE IN THE WESTERN AND CENTRAL PORTIONS OF THE AREA THROUGH THIS EVENING. WITH THE GROUND IN MANY LOCATIONS SATURATED FROM PREVIOUS RAINFALL...THE THREAT OF FLASH FLOODING WILL BE SIGNIFICANT. MOST AREAS WILL RECEIVE ONE TO THREE ADDITIONAL INCHES OF RAINFALL...WITH SOME ISOLATED AMOUNTS OF UP TO FIVE INCHES POSSIBLE.
Local storm report, Apr 7, 5:38 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
438 PM CST SUN APR 07 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM BENBROOK TX FLOOD
04/07/02 TARRANT SEVERAL HOMES AND
BRIDGES IN NORTH
PORTION OF BENBROOK
FLOODED. MINOR
FLOODING. REPORTED BY
LAW ENFORCEMENT
OFFICIAL. EVENT
DURATION 60 MINUTES.
0400 PM POLTECHNIEC TX FLOOD
04/07/02 TARRANT SYCAMORE CREEK AT BANK
FULL...SOME FLOODING IN
BOTH COBB AND SYCAMORE
PARKS.
0458 PM BRECKENRIDGE TX .75 INCH HAIL
04/07/02 STEPHENS DIME SIZE HAIL IN
WESTERN BRECKENRIDGE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0504 PM CISCO TX .88 INCH HAIL
04/07/02 EASTLAND REPORTED BY RACES AND
FIRE DEPARTMENT JUST
TO THE WEST OF TOWN.
REPORTED BY HAM RADIO
OPERATOR.
0515 PM LEWISVILLE TX FLOOD
04/07/02 DENTON TRAILER PARK IN
LEWISVILLE BEING
EVACUATED DUE TO HIGH
WATER. . REPORTED BY
HAM RADIO OPERATOR.
0530 PM BUNGER TX 1.75 INCH HAIL
04/07/02 YOUNG REPORTED IN BUNGER .
REPORTED BY STORM
SPOTTER.Special weather statement, Apr 7, 8:48 PM CDT, 50 minutes before
TXZ158-080215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 848 PM CDT SUN APR 7 2002 ...DAMAGING WINDS LIKELY ACROSS BELL COUNTY... AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH VERY STRONG WINDS APPROACHING INTERSTATE 35 BETWEEN TEMPLE AND SALADO. TAKE COVER IMMEDIATELY IF YOU ARE IN THE PATH OF THIS STORM.
Local storm report, Apr 7, 9:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED DATES
NATIONAL WEATHER SERVICE FORT WORTH TX
834 PM CST SUN APR 7 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM OLNEY TX 70 MPH TSTM GUST
04/07/02 YOUNG EXTENSIVE ROOF DAMAGE.
MANY TREES AND POWER
LINES DOWN. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0531 PM BUNGER TX 1.75 INCH HAIL
04/07/02 YOUNG REPORTED BY STORM
SPOTTER.
0550 PM STRAWN TX .75 INCH HAIL
04/07/02 PALO PINTO MARBLE AND DIME HAIL
0550 PM POSSUM KINGDOM LAKE TX 60 MPH TSTM GUST
04/07/02 PALO PINTO 60 MPH WIND AT PK LANDING
0620 PM SPRINGTOWN TX 60 MPH TSTM GUST
04/07/02 PARKER POWER LINES BLOWN DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0625 PM VINEYARD TX 60 MPH TSTM GUST
04/07/02 JACK MANY TREES BLOWN DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0640 PM JOPLIN TX MPH TSTM GUST
04/07/02 JACK ROOF DAMAGE AND
SATELLITE DISH
DESTORYED NEAR JOPLIN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0645 PM DECATUR TX MPH TSTM GUST
04/07/02 WISE OUT BUILDINGS DESTROYED
8W OF DECATUR. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0715 PM DECATUR TX MPH TSTM GUST
04/07/02 WISE STREET SIGNS BLOWN DOWN
AND MINOR BUILDING
DAMAGE IN DECATUR.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0730 PM GLEN ROSE TX .75 INCH HAIL
04/07/02 SOMERVELL DIME HAIL DIME HAIL
REPORTED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0755 PM WHITNEY TX MPH TSTM GUST
04/07/02 HILL WINDS DESTORY A HOME
PORCH. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0758 PM CLEBURNE TX .75 INCH HAIL
04/07/02 JOHNSON DIME HAIL REPORTED.
REPORTED BY HAM RADIO
OPERATOR.
0810 PM MOFFAT TX MPH TSTM GUST
04/07/02 BELL LARGE TREE LIMBS BLOWN
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0815 PM ITASCA TX MPH TSTM GUST
04/07/02 HILL POWER LINES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0843 PM CLEBURNE TX FLOOD
04/07/02 JOHNSON HIGH WATER RESCUES IN
THE CITY. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0843 PM CRAWFORD TX .75 INCH HAIL
04/07/02 MCLENNAN DIME HAIL REPORTED WEST
OF CRAWFORD.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0843 PM RIO VISTA TX .75 INCH HAIL
04/07/02 JOHNSON DIME HAILL. REPORTED
BY STORM SPOTTER.
0843 PM CLEBURNE TX FLOOD
04/07/02 JOHNSON ALL LOW WATER CROSSINGS
CLOSE IN CLEBURNE.
REPORTED BY STORM
SPOTTER.
0845 PM WAXAHACHIE TX 60 MPH TSTM GUST
04/07/02 ELLIS POWER LINES DOWN 12SW
WAXAHACHIE. REPORTED
BY HAM RADIO OPERATOR.Local storm report, Apr 7, 9:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
834 PM CST SUN APR 07 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM OLNEY TX 70 MPH TSTM GUST
04/06/02 YOUNG EXTENSIVE ROOF DAMAGE.
MANY TREES AND POWER
LINES DOWN. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0531 PM BUNGER TX 1.75 INCH HAIL
04/06/02 YOUNG REPORTED BY STORM
SPOTTER.
0550 PM STRAWN TX .75 INCH HAIL
04/06/02 PALO PINTO MARBLE AND DIME HAIL
0550 PM POSSUM KINGDOM LAKE TX 60 MPH TSTM GUST
04/06/02 PALO PINTO 60 MPH WIND AT PK LANDING
0620 PM SPRINGTOWN TX 60 MPH TSTM GUST
04/06/02 PARKER POWER LINES BLOWN DOWN.
. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0625 PM VINEYARD TX 60 MPH TSTM GUST
04/06/02 JACK MANY TREES BLOWN DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0640 PM JOPLIN TX MPH TSTM GUST
04/06/02 JACK ROOF DAMAGE AND
SATELLITE DISH
DESTORYED NEAR JOPLIN.
. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0645 PM DECATUR TX MPH TSTM GUST
04/06/02 WISE OUT BUILDINGS DESTROYED
8W OF DECATUR. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0715 PM DECATUR TX MPH TSTM GUST
04/06/02 WISE STREET SIGNS BLOWN DOWN
AND MINOR BUILDING
DAMAGE IN DECATUR.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0730 PM GLEN ROSE TX .75 INCH HAIL
04/06/02 SOMERVELL DIME HAIL DIME HAIL
REPORTED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0755 PM WHITNEY TX MPH TSTM GUST
04/06/02 HILL WINDS DESTORY A HOME
PORCH. . REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0758 PM CLEBURNE TX .75 INCH HAIL
04/06/02 JOHNSON DIME HAIL REPORTED. .
REPORTED BY HAM RADIO
OPERATOR.
0810 PM MOFFAT TX MPH TSTM GUST
04/06/02 BELL LARGE TREE LIMBS BLOWN
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0815 PM ITASCA TX MPH TSTM GUST
04/06/02 HILL POWER LINES DOWN. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0843 PM CLEBURNE TX FLOOD
04/06/02 JOHNSON HIGH WATER RESCUES IN
THE CITY. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0843 PM CRAWFORD TX .75 INCH HAIL
04/06/02 MCLENNAN DIME HAIL REPORTED WEST
OF CRAWFORD. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0843 PM RIO VISTA TX .75 INCH HAIL
04/06/02 JOHNSON DIME HAILL. . REPORTED
BY STORM SPOTTER.
0843 PM CLEBURNE TX FLOOD
04/06/02 JOHNSON ALL LOW WATER CROSSINGS
CLOSE IN CLEBURNE. .
REPORTED BY STORM
SPOTTER.
0845 PM WAXAHACHIE TX 60 MPH TSTM GUST
04/06/02 ELLIS POWER LINES DOWN 12SW
WAXAHACHIE. . REPORTED
BY HAM RADIO OPERATOR.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:06 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 69 min |
| Apr 7, 7:08 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 67 min |
| Apr 7, 7:13 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Lampasas, Somervell | 47 min |
| Apr 7, 7:37 PM CDT | Flash Flood Warning | FWD | Denton, Tarrant | 113 min |
| Apr 7, 7:47 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Johnson | 43 min |
| Apr 7, 7:48 PM CDT | Flash Flood Warning | FWD | Johnson | 117 min |
| Apr 7, 8:10 PM CDT | Flash Flood Warning | FWD | Dallas | 2 hr |
| Apr 7, 8:16 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 59 min |
| Apr 7, 9:01 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 44 min |
| Apr 7, 10:09 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.